View Full Version : Already hit the wall?


julyguy
08-25-17, 06:10 PM
Hello, this is my 4th day on vyvanse and days 1-3 were so calming, relaxing, and I felt so smoothed out. Today nothing. Have I hit the wall already? Is this the high people talk about? I'm on 20mg a day. Why do people bother taking stimulants if tolerance builds so quickly?

Jillybean
08-25-17, 07:28 PM
I doubt your tolerance built up in just three days. I am a newbie but I know some people go years without having to increase their dose. I also take vyvanse. I am on 50mg a day. I bet your side effects just subsided with it being such a low dose. You probably didn't even have the full effect as far as the focus it can actually give you. 20mg is a starter dose and is very low. It's good your doctor started there. Better to start low than high. Mine tried to start me at 50, he said most people have to get to at least 50 or 60. I am so glad I talked him down because I had zero amphetamine tolerance and 40 threw me for a loop for about 3 weeks. I just started it in January. I went from 40, to 50, to 60, and then back to 50. You have to find your "sweet spot". It takes time. I do not get any feeling like I am a little speeding anymore. I often don't really feel it unless I try to focus on something to see if it's working. It took me months though to get this way. I don't think my tolerance has built up rather my body has adjusted to the stimulant and it's just doing what its meant to do now, keep me focused. I do wish I had more motivation with it. That kind of comes and goes. Again, It didn't give me this calming focused effect without the loss of appetite and slight ramped up feeling for months. Now I eat fine, sleep well, and even my resting heart rate stays normal on it. Don't throw in the towel yet. It's a great medication for people that it works for. I know we are all different but it seems to do well for a lot of folks.

julyguy
08-26-17, 12:39 AM
I doubt your tolerance built up in just three days. I am a newbie but I know some people go years without having to increase their dose. I also take vyvanse. I am on 50mg a day. I bet your side effects just subsided with it being such a low dose. You probably didn't even have the full effect as far as the focus it can actually give you. 20mg is a starter dose and is very low. It's good your doctor started there. Better to start low than high. Mine tried to start me at 50, he said most people have to get to at least 50 or 60. I am so glad I talked him down because I had zero amphetamine tolerance and 40 threw me for a loop for about 3 weeks. I just started it in January. I went from 40, to 50, to 60, and then back to 50. You have to find your "sweet spot". It takes time. I do not get any feeling like I am a little speeding anymore. I often don't really feel it unless I try to focus on something to see if it's working. It took me months though to get this way. I don't think my tolerance has built up rather my body has adjusted to the stimulant and it's just doing what its meant to do now, keep me focused. I do wish I had more motivation with it. That kind of comes and goes. Again, It didn't give me this calming focused effect without the loss of appetite and slight ramped up feeling for months. Now I eat fine, sleep well, and even my resting heart rate stays normal on it. Don't throw in the towel yet. It's a great medication for people that it works for. I know we are all different but it seems to do well for a lot of folks.

Gosh, thank you for responding. I am kinda panicking tonight and am afraid to take it tomorrow. The first few days were wonderful but today the good mood, calmness, and relaxing feeling was not there. I guess it's just supposed to make you concentrate and it is doing that. It has made me feel like not smoking so I know my nicotine levels are dropping too - maybe that is the culprit. I could definitely feel it wear off and I did not like how it felt after about 5 pm. All the things I read about it scare me. Wellbutrin felt wonderful for the first couple months that I took it and it slowly diminished into just raising my energy levels, rapid thoughts, and panic attacks.

Jillybean
08-26-17, 12:03 PM
I also found some info when looking up something about vyvanse for someone else. It said if it only worked for the first few and then quit then your dose is too low. It's in a book I have by Dr. Charles Parker called New ADHD Medicine Rules. He seems ok. I don't believe everything I read from dr's that are selling stuff on the internet. Exp the one that claim to have single handedly made some crazy medical breakthrough that no one else knows about LOL... but he seems ok. I find him informative.

TheGreatKing
08-26-17, 04:26 PM
Well from my experience, my doctors started me low and then i kept going back there about every 30 days(after all my pills were thrown my throat hehe) and increasing the levels until it was the right one for me.

sarahsweets
08-27-17, 06:52 AM
Hello, this is my 4th day on vyvanse and days 1-3 were so calming, relaxing, and I felt so smoothed out. Today nothing. Have I hit the wall already? Is this the high people talk about? I'm on 20mg a day. Why do people bother taking stimulants if tolerance builds so quickly?
Tolerance isnt as common as you think. Most times when tolerance is involved it is because someone has been on stimulants a long time, mainly years and they end up needing a higher dose or is some cases a different med altogether.
After a few days its not tolerance. Its either the wrong dose (as in not high enough or too high) or the wrong medication.

Redemption23
08-27-17, 08:23 PM
Unfortunaly, it can be also your diet or even if you were stressed for some reason or didn't sleep the way you need to focus and for the med to work. So you have to notice why exactly it didn't work? Distracted? Anxious(racing thoughts)? Sleepy?
A lot of times we think the med(in my case vyvanse) is not working but in reality it's external things and our routine that is messing things up. The medicine works and helps but you also have to do your part. Sorry about my english.

daveddd
08-28-17, 09:02 AM
could need to up the dose

just watch when you up the dose you can get a high at first, dont chase that

julyguy
09-03-17, 02:49 PM
could need to up the dose

just watch when you up the dose you can get a high at first, dont chase that

If the high is feeling calm and my head not filled with racing thoughts then I'm afraid I would chase it. Is the high you are referring to a super-high energy level with an I can conquer all attitude? I dont want the later and i want to make sure this medication is what i need.